Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

anxiety medication

i told to be on xanax for a week then cipralex .. i didnt take them yet .. coz i just feel as they will never make me feel good ..
had any one tried any medication .. please tell me what have u felt after taking xanax ..is it useful .. will it mask my sensation of the PACS and PVCs am feeling ?!!
and cipralex .. is it good ?
does it have any bad side effects or long term side effects ?!
10 Responses
Avatar universal
I've taken Xanax.  I'll call that the anxiety miracle drug.  It really worked for me.  It made me extremely tired though so if you are going to take it, please take it when you can sleep if you need to.  Good luck to you.  I have not taken the other prescription.  I've had Ativan, Lexapro and Xanax.  Thanks.
Avatar universal
would u tell me please what exactly did u felt after taking xanax?
i dont have sleeping problems .. so if i take it before sleep would it effects continue to the next day .. or it will just act as a hypnotic drug inducing my sleep .. which iam not in need for .and i need its effect during the day .. ?
what exactly the dose have u taken ?
how long did it take for the drug to show its self ?!
what did it feel to first take the drug ?
Avatar universal
Hi, if you are having cardiac symptoms (such as skipped beats or premature beats, or the feeling of a fluttering heart) and if this "symptom" is thought to be due to anxiety, the SSRI  (the Cipralex)  could make your heart complaints worse.  

Are you under the care of psychiatrist?  Have you been diagnosed with depression, too?

Xanax is a good medication for anxiety.  So is Valium.  They are prescribed for anxiety disorders.

If I were you, I'd ask the doc if the Cipralex could make the heart palpitations and anxiety worse, and I would also ask if he/she has ever used a betablocker to help treat symptoms of anxiety and whether or not you might benefit from one.  Low-dose betablocker is frequently prescribed to help treat symptoms of anxiety (fast heart rate, palpitations, premature beats, anxiety attacks).  If you do not want to take the SSRI or the Xanax, ask about the betablocker.  If you have no history of asthma, congestive heart failure, diabetes or any other major medical problem, a betablocker might suit you very well.  It's definitely worth asking the doc about. Best of luck.
Avatar universal
how come ?!!!
my psychiatrist told me that SSRI are the best for pvcs .. and they will subside in 6 months of taking the drugs  ?!!
god . what a confusion !!
he didnt talk about betablocker .. some time my heart rate is 55 and some times it is 100 !!
Avatar universal
wuld some one please reply .. i want to take xanax 0.5 and am so scared that they will cause me side effects ..
i want to take them only for 3 days .. just to make sure that those symptoms am having is anxiety .. i mean i just wanna to prove to my self that those symptoms ( muscle twitches headache , pvcs , tiredness etc etc) are coming from anxeity root )
can i take xanax 0.5 for three days or it will cause me bad effects ?!
Avatar universal
I too have PAC's and PVC's - which may or may not be anxiety related.  All tests show they are normal - however quite bothersome!!!  I currently take Klonopin and have for three+years.  Mostly take just at night, but I have taken during the day for those BAD PANIC/Anxiety days.  It helps create a sense of calm for the short-term.  I did try Xanax but it wasn't for me.  I felt more anxious after taking it because it made me feel "weird".  Klonopin and Xanaz are both in the same class - "Benzo" and should have ssimilar sedating effects (as does Valium and Ativan).  I would give it a try - just take a small or half dose so you don't create anxiety "waiting" for something awful to happen.  Definately talk to your doctor about Beta-blockers for the PVC's and PAC's.  They will not cure, but help eliminate the symptoms in some.  I found them to make me more tired, but I also have low blood pressure too.  I was prescribed attenolol.  Hope this helps - hOpe you feel better soon.
Avatar universal
Hi again.  I don't know why your psychiatrist told you that.  Psychiatrists don't normally tell patients there is some kind of time frame on being symptom-free with a particular drug (or they shouldn't), especially saying something like "the PVCs will be gone in six months with this drug".  I worked psychiatry for many years before I switched to long-term care, and I've seen good sides of psychiatry and not so good sides.  SSRI's tend to make anxiety worse in a lot patients, and increased feelings of anxiety have an effect on your heart, so -- I don't know why your psychiatrist told you the AntiD would cure your PVCs in six months.

If you are afraid of the Xanax and the Cipralex, tell the psychiatrist you are afraid of them. Definitely ask about the betablockers.  Xanax is not for everyone; neither are AntiD's; neither are betablockers.  I think it's worth your giving the Xanax a try, though.  I don't think, however, that the Cipralex is going to mean a hill of beans now with your PVCs or six months from now.  

Betablockers do tend to make people feel tired (I've been on one for over 20 years).  100 / min on the heart rate is not real bad, but one that fast for hours on end can make you feel very uncomfortable. That's where the betablockers have helped many patients with anxiety (especially those who can't take or can't tolerate Xanax, Ativan, Valium, or SSRIs/AntiD's )

Get in touch with your doctor tomorrow first thing and make an appointment to be seen again.  

Best of luck.
Avatar universal
To answer your question.  You should feel an affect about 15 minutes after taking it and it lasts about 6 hours (my experience only).  You feel relaxed, maybe a bit sleepy (some people only), calmer.

Good luck, I hope you feel better soon.
Avatar universal
Xanax and Ativan are from the same family of drugs (Benz) and do not play with the chemical balances in the brain. They simply slow down the nervous system, hence you feel calmer and more relaxed. My pharmasist tells me that they are one of the safer drugs to take, as again, they do not mess around with the chemistry in your brain - ie seretonins.
I have been taking Ativan for awhile, and I agree, they are a wonder drug for anxiety. They sure work for me. But that is not the case for everyone.  Everyone is different, and everyone reacts differently to medication. But I can say, that anyone that I have spoke to who takes it, says the only side effect that they experience is sleepiness. But that in time wears off too, as your body gets use to them.  I use to get quite sleepy, but I do not any more, except if I take one at night, then I sleep like a baby.  The sleepiness part of it goes away, but the effectiveness of the drug remains the same. And as stated above, it kicks in quick!
Do a web search on Xanax and Ataivan, and you will see that the side effects are minimal.
Regards
Avatar universal
i have severe anxiety disorder.i have been on cipralex for 5 weeks now along with xanax.in the beginning of the treatment (2 weeks)i experienced an increasing of my symptoms...and i was taking xanax to calm me down but it didnt really help much...on the third week i increased cipralex to 15 mg...i felt like the anxiety was dissapearing day after day so i reduced the xanax and it's just until then that i felt that xanax was really helping...and i actually didnt need it anymore...4th week i took cipralex 20 mg and it's then when i started having complications...cipralex side effects:constant severe headaches  really tensed muscles and insomnia...my doctor said i had to come back to cipralex 15...i did but the side ffects are still present...xanax is back on track but my worst fear is that at some point most of the people get emotionly and phisically addicted to it...again u all should know that each one react differently to these kinds of medecine...that's why and unfortunatly no doctor can predict the suitable and effective medecine for ur case...it's a matter of trial and time..they and we have no choice but to wait and see...am still waiting...hanging on...some days i feel like giving up...but am still here..waiting...good luck to all of u and to myself...
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?